MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002520X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon on a 2.5mm x 20cm.018 saber percutaneous transluminal angioplasty (pta) balloon catheter burst at 16 atmospheres (atm) on 2.5 mm lesion.The procedure was completed by using a replacement saber balloon catheter.There was no reported injury to the patient.The intended procedure targeted the anterior tibial artery, which exhibited severe calcification and insufficient blood supply as the lesion was a chronic total occlusion (cto).The vessel had little or no tortuosity, with 85% stenosis.The product was stored and prepped properly according to the instructions for use (ifu), and there were no issues reported with removal from the hoop, protective cover, stylet, or sterile packaging components.No damage or kinks were observed before use, and the device maintaining negative pressure during preparation.There was no resistance or friction during insertion through the rotating hemostatic valve or guide catheter, nor were there difficulties advancing the balloon catheter or crossing the lesion.The catheter was not acutely bent, and it did not kink during use.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, the balloon on a 2.5mm x 20cm.018 saber percutaneous transluminal angioplasty (pta) balloon catheter burst at 16 atmospheres (atm) on 2.5 mm lesion.The procedure was completed by using a replacement saber balloon catheter.There was no reported injury to the patient.The intended procedure targeted the anterior tibial artery, which exhibited severe calcification and insufficient blood supply as the lesion was a chronic total occlusion (cto).The vessel had little or no tortuosity, with 85% stenosis.The product was stored and prepped properly according to the instructions for use (ifu), and there were no issues reported with removal from the hoop, protective cover, stylet, or sterile packaging components.No damage or kinks were observed before use, and the device maintaining negative pressure during preparation.There was no resistance or friction during insertion through the rotating hemostatic valve or guide catheter, nor were there difficulties advancing the balloon catheter or crossing the lesion.The catheter was not acutely bent, and it did not kink during use.A non-sterile unit of ¿saber 2.5mm20cm 150¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.A thorough inspection was performed observing no damage or anomalies.The balloon was returned not inflated.No other outstanding details were observed.Functional test was performed.One inflator/deflator device was attached to the inflation port.Balloon inflation test was done applying positive pressure using the inflator/deflator device with the purpose of reaching the rate burst pressure.However, inflation pressure is not maintained due to the leaking condition observed on the balloon.The balloon was inspected with a vision system observing a rupture on the surface where the water is leaking.The balloon surface presented a rupture condition with secondary scratch marks located near the damaged border area.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the surface could probably lead to the damaged condition found on the received device.It seems that the material near the damaged area was affected by a sharp object from the outside of the device.The reported ¿balloon burst at/below rbp¿ was observed as there was a rupture noted on the balloon surface.The exact cause could not be determined.The reported severe calcium of the anterior tibial artery may have contributed to the reported event; it is likely to have caused damage to the balloon material that led to its rupture.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ the information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key23084801
Report Number3007635982-2025-00206
Device Sequence Number9805408
Product Code LIT
UDI-Device Identifier20705032069073
UDI-Public(01)20705032069073(17)270331(10)82309653
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48002520X
Device Lot Number82309653
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2025
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 8F LONG SHEATH.; SABER BALLOON CATHETER.
Patient SexMale